Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 170, NWS Mobile, AL

June 25, 2006Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jun 25, 2006, 5:09 PM CDT for Santa Rosa County, Florida. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2006, 5:09 PM CDT (22:09 UTC)
Expired
Jun 25, 2006, 6:00 PM CDT
In force
51 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Santa Rosa County, FL

What was reported inside it

TimeReportWhereRemark
Jun 25, 5:45 PM CDTTSTM WND DMGMilton, FLTREES AND POWERLINES DOWN IN MILTON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.2 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2006-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2794 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2006-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2794 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 252209
SVRMOB
FLC113-252300-
/O.NEW.KMOB.SV.W.0170.060625T2209Z-060625T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
509 PM CDT SUN JUN 25 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  SANTA ROSA COUNTY IN NORTHWEST FLORIDA

* UNTIL 600 PM CDT

* AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
PACE...OR ABOUT 15 MILES NORTH OF PENSACOLA...AND WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL SANTA ROSA COUNTY AT 520 PM CDT
  RURAL WESTERN SANTA ROSA COUNTY AT 530 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3052 8715 3062 8699 3081 8709 3073 8728

$$
2 follow-up statements
000 
WWUS54 KMOB 252225
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
522 PM CDT SUN JUN 25 2006

FLC113-252300-
/O.CON.KMOB.SV.W.0170.000000T0000Z-060625T2300Z/
SANTA ROSA FL-
522 PM CDT SUN JUN 25 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM CDT FOR
CENTRAL SANTA ROSA COUNTY...

AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH ALONG WITH PENNY SIZE HAIL.  THIS STORM WAS LOCATED 8 
MILES NORTHWEST OF MILTON...OR ABOUT 21 MILES NORTH OF PENSACOLA. 
ANOTHER SEVERE THUNDERSTORM WAS LOCATED JUST NORTHEAST OF PACE. 
THESE SEVERE THUNDERSTORMS ARE DRIFTING ERRATICALLY.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  AREAS AROUND MILTON AND PACE THROUGH 6 PM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3053 8718 3058 8697 3078 8709 3076 8723

$$
000 
WWUS54 KMOB 252252
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
552 PM CDT SUN JUN 25 2006

FLC113-252302-
/O.EXP.KMOB.SV.W.0170.000000T0000Z-060625T2300Z/
SANTA ROSA FL-
552 PM CDT SUN JUN 25 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SANTA ROSA COUNTY 
WILL BE ALLOWED TO EXPIRE AT 600 PM CDT...

LAT...LON 3053 8718 3058 8697 3078 8709 3076 8723

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:48 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 25, 3:48 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
348 PM CDT SUN JUN 25 2006

.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...THE LATEST SURFACE MAP AND
AREA RADAR LOOPS SHOW SCATTERED CONVECTION DEVELOPING ALONG A
DIFFUSE QUASI-STATIONARY FRONT DRAPED ACROSS THE WESTERN PORTION OF
THE FORECAST AREA.  WILL LEAVE SCATTERED POPS IN FOR THE EVENING
HOURS BECOMING ISOLATED OVERNIGHT AS THE CONVECTION SLOWLY
DIMINISHES.  A NON-TROPICAL SYSTEM LOCATED NEAR THE EAST CENTRAL
FLORIDA PENINSULA WILL EVENTUALLY BECOME ABSORBED INTO A SURFACE LOW
OVER THE SOUTHEAST STATES BY MONDAY.  THE LATTER IS A SURFACE WAVE
DEVELOPING ON THE BOUNDARY IN THE AREA ASSOCIATED WITH A MID LEVEL
SYSTEM ADVANCING ACROSS THE EAST CENTRAL PLAINS.  WHILE THE
SHORTWAVE SYSTEM EJECTS TO THE NORTHEAST THROUGH TUESDAY...THE
SURFACE WAVE FOLLOWS SUIT AND MOVES UP ALONG THE EAST COAST.  THE
SEMI-STATIONARY FRONT ESSENTIALLY REMAINS IN PLACE ACROSS THE
FORECAST AREA MEANWHILE...THEN WEAKENS TO A BROAD TROF ACROSS THE
AREA ON WEDNESDAY.  THE BEST POPS WILL GENERALLY BE OVER THE EASTERN
PORTION OF THE FORECAST AREA.  TEMPERATURES WILL NEAR SEASONABLE
LEVELS. /29

&&

.LONG TERM (THURSDAY THROUGH SUNDAY)...THE WEAK SURFACE TROF MANAGES
TO REMAIN OVER THE COASTAL STATES THROUGH SATURDAY AS ANOTHER
SHORTWAVE SYSTEM ROTATES THROUGH THE 500 MB TROF OVER THE EASTERN
STATES.  OTHER THAN DRY CONDITIONS ON THURSDAY...GENERALLY SMALL
POPS ARE SUPPORTED THROUGH THE PERIOD WITH THE WEAK BOUNDARY IN THE
VICINITY WITH AFTERNOON SEA BREEZE DEVELOPMENT AIDING IN CONVECTIVE
DEVELOPMENT.  TEMPERATURES WILL REMAIN NEAR SEASONABLE LEVELS. /29

&&

.MARINE...A WEAKLY ORGANIZED...NON-TROPICAL LOW PRESSURE SYSTEM OVER
FL WILL HANG AROUND INTO MONDAY NIGHT...UNTIL A DECENT SHORTWAVE
SYSTEM MOVING INTO MEAN UPPER TROUGH EAST OF THE MISS RIVER GIVES IT
A KICK NORTHEAST. A WEAK SURFACE BOUNDARY WILL APPROACH THE NORTHERN
GULF COAST WITH THE UPPER SYSTEM...BUT MODELS STALL IT NORTH OF THE
COAST...CREATING A CONVERGENCE ZONE ALONG THE COAST THROUGH MID
WEEK. SURFACE HIGH PRESSURE BUILDING WESTWARD OVER THE EASTERN GULF
OF MX IS THE REASON...KEEPING A SYNOPTICALLY LIGHT FLOW OVER THE
NORTHERN GULF COAST INTO THE COMING WEEKEND. /16

&&

.FIRE...NO CONCERNS. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      70  92  71  91 /  40  30  20  10
PENSACOLA   73  91  73  87 /  40  40  20  20
DESTIN      76  89  76  88 /  30  40  30  20
EVERGREEN   69  91  67  89 /  50  40  20  20
WAYNESBORO  67  90  64  91 /  30  20  20   0
CAMDEN      68  90  66  89 /  40  30  20  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.

&&

29 EVERSOLE/16 MILLER
Hazardous weather outlook, Jun 25, 6:30 AM CDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
630 AM CDT SUN JUN 25 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261030-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
630 AM CDT SUN JUN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON
LASTING INTO THIS EVENING. SOME WILL PRODUCE VERY HEAVY RAIN THAT
COULD CAUSE MINOR URBAN AND SMALL STREAM FLOODING. ALTHOUGH THERE
WILL BE NO WIDESPREAD SEVERE WEATHER...SOME OF THE STORMS COULD
BECOME SEVERE WITH LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. IN
ADDITION TO DAMAGING WINDS AND LARGE HAIL...THE THUNDERSTORMS WILL
PRODUCE FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE REQUIRED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 25, 2:25 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
225 PM CDT SUN JUN 25 2006

MSZ076-079-252000-
GEORGE-GREENE-
225 PM CDT SUN JUN 25 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER THE GEORGE AND GREENE
COUNTY LINE...

AT 220 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER LEAF...AND MOVING EAST AT 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
AVENT...MERRILL...BEXLEY AND VERNAL THROUGH 300 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 25, 4:23 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
423 PM CDT SUN JUN 25 2006

ALZ062-064-252215-
UPPER BALDWIN-LOWER BALDWIN-
423 PM CDT SUN JUN 25 2006

...STRONG THUNDERSTORMS ARE MOVING INTO WESTERN BALDWIN COUNTY...

AT 419 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 2 MILES SOUTHEAST OF I10 NEAR THE BATTLESHIP TO
9 MILES WEST OF BATTLES WHARF...AND MOVING SOUTHEAST AT 10 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
SPANISH FORT...JACKSON OAK...MALBIS...STEELWOOD...POINT CLEAR...
HOUSTONVILLE AND LOXLEY THROUGH 515 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 25, 5:02 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
502 PM CDT SUN JUN 25 2006

FLZ003-004-252245-
INLAND SANTA ROSA-COASTAL SANTA ROSA-
502 PM CDT SUN JUN 25 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER SANTA ROSA COUNTY...

AT 457 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES SOUTHWEST OF MILTON...AND WAS NEARLY STATIONARY
WITH A SLOW DRIFT TO THE NORTH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BAGDAD...MILTON AND MILTON NEAR WHITING FIELD THROUGH 545 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 3:59 PM CDTSpecial Marine WarningMOB46 min
Jun 25, 4:41 PM CDTSpecial Marine WarningMOB64 min
Jun 25, 5:45 PM CDTSevere Thunderstorm WarningMOBOkaloosa60 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.